How many of you lovely people out there who take morphine have had side affects from it?
I tried it, as advised by my palliative nurse a few months ago, as I was having serious coughing fits which caused my oxygen levels to plummet and cause me to have what I call, my plastic bag moments (unable to breath and felt like I was being suffocated by a plastic bag over my head _scary moments). The nurse said the oramorph would calm my muscles down and the coughs wouldn't be as violent and oxygen should be ok.......I said after a few days I'm not using it as it was causing additional breathing problems (which were making matters worse).
I have recently had a big dip in my breathing, coughing and oxygen levels. The nurse said I should try oramorph/morphine again and use slow release morphine tablets. I reminded them that I struggled with it last time, and they replied they thought it might have been the mixture of other medicines or infection before, so I should try again -I decided to take it again.
First day appeared to be ok, second and third day I could only manage 3 steps and I was out of breath with no energy and literally unable to breath, which was pretty scary, for me and my wife. This was happening every time I moved and felt like my lungs weren't working at all. At one point I thought I was saying good bye!!!
I stopped taking it straight away (I was only taking the oramorph), and Hey presto there's a big improvement with my already laboured breathing !!!........ I believe the oramorph was relaxing my chest muscles that much that my lungs were struggling to work ... Obviously I've had a bad few days, but now I'm back to my happy coughing exhausted self
Just wondered if anyone else had experienced anything similar with the Morphine / Oramorph ?
Thanks in advance and stay well (as you can) out there